Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 358, NWS Jackson, MS

October 31, 2015Jasper County, Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Oct 31, 2015, 3:36 PM CDT for Jasper County, Jones County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 31, 2015, 3:36 PM CDT (20:36 UTC)
Expired
Oct 31, 2015, 4:15 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Jasper County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 11:45 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WUUS54 KJAN 312036
SVRJAN
MSC061-067-312115-
/O.NEW.KJAN.SV.W.0358.151031T2036Z-151031T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT SAT OCT 31 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...
  SOUTH CENTRAL JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 415 PM CDT

* AT 335 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
  ELLISVILLE...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LAUREL AND ELLISVILLE AROUND 345 PM CDT.
  MOSS AROUND 400 PM CDT.
  SANDERSVILLE AROUND 405 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PINEVIEW
AND SOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN
MISSISSIPPI.

LAT...LON 3151 8940 3169 8940 3198 8912 3178 8894
      3166 8894
TIME...MOT...LOC 2035Z 232DEG 35KT 3163 8934 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

DL
1 follow-up statement
749 
WWUS54 KJAN 312049
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT SAT OCT 31 2015

MSC061-067-312115-
/O.CON.KJAN.SV.W.0358.000000T0000Z-151031T2115Z/
JONES MS-JASPER MS-
349 PM CDT SAT OCT 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CENTRAL JONES AND SOUTH CENTRAL JASPER COUNTIES...

AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED JUST WEST OF 
LAUREL...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAUREL...ELLISVILLE...SANDERSVILLE...TUCKERS CROSSING...MILL CREEK...
MOSS...SOSO AND PINEVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN
MISSISSIPPI.

LAT...LON 3151 8940 3169 8940 3198 8912 3178 8894
      3166 8894
TIME...MOT...LOC 2048Z 229DEG 28KT 3170 8926 

HAIL...<.75IN
WIND...60MPH
 
$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 10:20 AM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Oct 31, 10:20 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT SAT OCT 31 2015

..WET WEEKEND AND STORMY HALLOWEEN EXPECTED...

.UPDATE...IMPRESSIVE HEAVY RAINFALL SETUP TODAY ACROSS THE LOWER MS
VALLEY WITH HIGH NORTHWARD GULF MOISTURE TRANSPORT FEEDING A SLOWLY
PROGRESSIVE CONVECTIVE COMPLEX THAT IS SHOWING A TENDENCY TO REMAIN
ANCHORED TO RIGHT ENTRANCE REGION OF JET STREAK OVER THE ARKLATEX.
STILL LOOKS TO BE ENOUGH OF AN INCOMING FRONTAL WAVE TO PUSH
CURRENTLY-ORGANIZING ASPECTS OF CONVECTION IN CENTRAL LA EAST ACROSS
THE SOUTHERN PERIPHERY OF THE CWA THROUGH THE DAY. HEAVY RAIN AND
EMBEDDED STORMS EXTENDING NORTH OF THE MAIN CONVECTIVE ANCHOR WILL
TRANSFER EAST AS WELL. CURRENT LOW LEVEL INSTABILITY ANYWHERE CLOSE
TO 500 J/KG MLCAPE IS CONFINED TO THE COAST AND JUST NORTHWARD...BUT
HRRR IS INSISTENT THIS AMOUNT OF INSTABILITY WILL EXPAND NORTH IN
FRONT OF VIGOROUS CONVECTION BY MIDDAY AND INTO THE AFTERNOON (AS
FAR NORTH AS MY SOUTHERN ZONES). THE REALIZATION OF THIS
DESTABILIZATION IS SOMEWHAT TIED TO WHETHER OR NOT SOME SUNSHINE CAN
BREAK OUT IN THOSE SOUTHERN AREAS...AND THERE IS STILL SOME
POSSIBILITY THAT WILL BE TOUGH TO ACHIEVE.

THE INHERITED FORECAST HANDLES THE SITUATION QUITE WELL THROUGH
TONIGHT WITH FLASH FLOOD WATCH SET TO EXPAND EAST WITH MAIN HEAVY
RAIN THREAT. THERE IS SOME POTENTIAL THE WATCH MAY NEED TO BE
MODIFIED TO FACILITATE THREAT EXPANSION EASTWARD MORE QUICKLY...AND
WE WILL KEEP A CLOSE EYE FOR THAT POSSIBILITY. LIMITED RISK OF
SEVERE WEATHER AND TORNADOES CONFINED TO SOUTHERN ZONES LOOKS GOOD
AT PRESENT. IF PREVIOUSLY-MENTIONED DESTABILIZATION LOOKS TO OCCUR
EFFICIENTLY IN THE PINE BELT IN THE MIDDAY TO EARLY AFTERNOON IT IS
POSSIBLE THAT THE SEVERE WEATHER RISK COULD GET ENHANCED TOWARD HBG
IN THE AFTERNOON. WE WILL MONITOR FOR THAT POTENTIAL EVOLUTION...BUT
FOR NOW....WILL LEAVE THE HWO LARGELY ALONE DUE TO CONTINUED
UNCERTAINTY IN THAT REGARD. /BB/

&&

.AVIATION...AREA RADARS WERE PICKING UP SOME LIGHT TO MODERATE RAINS
ACROSS THE REGION WITH MVFR-IFR VISIBILITIES. CIGS ACROSS THE REGION
THIS MORNING WERE GENERALLY MVFR TO VFR LEVELS. EXPECT HEAVY RAINS
WITH TSRA TO PUSH ACROSS THE REGION BY BY THIS AFTERNOON INTO THIS
EVENING WHICH WILL BRING MVFR-IFR CIGS AND VISIBILITIES. LOCALIZED
STRONG WIND GUSTS ARE POSSIBLE WITH THE STORMS. /17/

&&

.PREV DISCUSSION... /ISSUED 503 AM CDT SAT OCT 31 2015/

SHORT TERM...

TODAY THROUGH MONDAY MORNING...

OVERALL WET PATTERN IS IN STORE AS THE UPPER TROUGH OVER THE SRN
PLAINS SLOWLY PROPAGATES TO THE E/NE. SFC ANALYSIS INDICATES ~1002MB
SFC LOW OVER SRN TX/NRN MEXICO AND THIS WILL GRADUALLY SHIFT TO THE
E/NE OVER THE NEXT 24 HOURS. GLOBAL MODELS CONTINUE TO SHOW VERY HIGH
ANOMALOUS PWATS OF 2-3 SD'S ABOVE NORMAL AND 850MB MOISTURE FLUX
APPROACHING 4-6 SD'S MOVING IN LATER THIS AFTERNOON. AS THE SFC LOW
MOVES NE...EXPECT MOISTURE ADVECTION/ISENTROPIC LIFT TO INCREASE
FAIRLY RAPIDLY AS THE H85 LOW LEVEL JET KICKS UP BRINGING PW'S
APPROACHING 2-2.25 INCHES. THIS IS WELL ABOVE THE CLIMATOLOGICAL
MAXIMUM FOR OCTOBER 31ST WHICH IS AROUND TO JUST BELOW 2 INCHES.
THIS TROPICAL AIRMASS WILL BRING THE POTENTIAL FOR HEAVY AND FLASH
FLOODING RAINFALL. IN ADDITION TO THE ANOMALOUS
MOISTURE/ADVECTION...THERE COULD BE SOME ELEVATED INSTABILITY N OF
I-20 AND MORE NEAR SFC BASED INSTABILITY S OF I-20 CORRIDOR.

EXPECT SOME CONVECTIVE FEATURES TO REALLY INCREASE THE RAINFALL
TOTALS ACROSS THE AREA. WENT AHEAD AND ISSUED A FLASH FLOOD WATCH DUE
ANTECEDENT CONDITIONS AND THE PREVIOUS DROUGHT MOSTLY BEING MADE UP
FOR WITH 6-10 INCH RAINFALL EVENT THE PAST WEEKEND. RAINFALL TOTALS
OF 1-3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. SOME OF THE
HI-RES GUIDANCE IS NOT AS POTENT AS THE PREVIOUS SYSTEM LAST WEEKEND.
HOWEVER...WOULD NOT BE SURPRISED WITH SOME 4+ INCH AMOUNTS. DUE TO
SOME HI-RES GUIDANCE BOUNCING AROUND...IT IS STILL DIFFICULT TO PIN
DOWN THE EXACT LOCATION. HOWEVER WITH THE ENVIRONMENTAL SETUP...WARM
CLOUD PROCESSES ADDED TO VERY EFFICIENT MOISTURE ADVECTION OF A
TROPICAL AIRMASS WILL LEAD TO HEAVY RAIN AND POSSIBLY SOME
FLOODING...DUE TO PREVIOUS ANTECEDENT CONDITIONS MENTIONED. THE FLASH
FLOOD WATCH WILL CONTINUE IN THE WESTERN AREAS IN NE LA/WRN MS
THROUGH NOON AND IN CENTRAL MS THROUGH 7PM AND ERN MS THROUGH
MIDNIGHT. ANY AREAS THAT THE CONVECTIVE FEATURES BEGIN TO TRAIN VERY
EFFICIENT HEAVY RAINFALL COULD FALL AND POTENTIALLY LEAD TO FLASH
FLOODING.

HI-RES HRRR/ARW AND GLOBAL MODELS INDICATE A LINE OF STORMS...PER
HI-RES LOOKS TO BE QLCS MOVING IN...AROUND NOON TODAY INTO NE
LA...CENTRAL MS AROUND 3-5PM AND ERN MS AROUND 6-8PM OR SO. SOME OF
THE HI-RES ARW/HRRR RUNS SHOW A PRETTY POTENT QLCS MOVING INTO THE
AREA. DUE TO DEWPOINTS IN THE LOWER 70S IN S MS AND SOME LOWER
INSTABILITY...MAINLY LESS THAN 400-500 J/KG...AND SOME DECENT LOW
LEVEL SHEAR/GOOD SIZE CLOCKWISE CURVING HODOGRAPHS...WOULD NOT BE
SURPRISED THE AREA S OF THE I-20 CORRIDOR...TO HAVE SOME POTENTIAL
FOR A TORNADO. AREAS FURTHER N ARE CAPPED OFF WITH WARM LOW LEVEL
INVERSION. HOWEVER...ANY AREAS IN THE LINE THAT CAN BOW OUT AND HAVE
MORE ORTHOGONAL LOW LEVEL WIND VECTORS COULD NOT BE RULED OUT FURTHER
N TO PRODUCE SOME DAMAGING WINDS AND POSSIBLY A QUICK SPIN-UP
TORNADO. IF A QLCS DOES DEVELOP...EXPECT DAMAGING WINDS TO ALSO BE
POSSIBLE WITH THIS LINE.

AS THE STORMS MOVES THROUGH SATURDAY NIGHT INTO SUNDAY
MORNING...THERE COULD BE SOME CLEARING BEFORE MORE RAIN BEGINS TO
MOVE BACK IN THE SW BY EARLY/MID MORNING SUNDAY. EXPECT THIS TREND TO
CONTINUE ON SUNDAY AS THE UPPER LEVEL SYSTEM OPENS UP AND EJECTS TO
THE NE AS THE RIDGE OVER THE SE CONUS BUILDS E. THERE WILL BE BETTER
LAPSE RATES AS THE UPPER LOW MOVES TOWARDS THE AREA AND DIVERGENCE
WILL INCREASE AS THE REGION...ESPECIALLY E/SE MS GETS IN THE
FAVORABLE EXIT REGION OF THE DEEP LONGWAVE TROUGH MOVING THROUGH THE
AREA. STRONGEST LLJ WILL BE E OF THE AREA BUT EXPECT MORE
SHOWERS/STORM DEVELOPMENT ACROSS THE AREA. RAINFALL AGAIN COULD BE
HEAVY WITH 1-3 INCHES POSSIBLE. SEVERE RISK COULDN'T BE RULED OUT BUT
WITH LOW LEVEL FLOW WEAKER...NOT EXPECTING AS MUCH POTENTIAL. FOR NOW
WILL GO AHEAD WITH JUST A LIMITED RISK ALONG/E OF THE NATCHEZ TRACE
IN THE HWO FOR HEAVY RAIN AND MONITOR FOR LATER TRENDS. EXPECT TRENDS
TO WIND DOWN AS THE UPPER LOW QUICKLY EJECTS NE AND THE LOW GRADUALLY
WEAKENS MONDAY.

FOR FORECAST ELEMENTS...WENT NEAR MOS FOR TEMPS. POPS WERE IN PRETTY
GOOD SHAPE WITH DEFINITE WORDING IN WEATHER GRIDS. KEPT THUNDER IN
MAINLY ALONG/S OF I-20 TODAY AND ALONG/SE OF NATCHEZ TRACE
TOMORROW. KEPT LIMITED GOING IN HWO/GRAPHICS FOR FLOODING SATURDAY
AND ADDED A LIMITED RISK ALONG/SE OF NATCHEZ TRACE ON SUNDAY. LEFT A
LIMITED FOR SEVERE S OF I-20 CORRIDOR IN THE HWO/GRAPHICS. /DC/

LONG TERM...

MONDAY THROUGH NEXT FRIDAY NIGHT...

THE SHORTWAVE TROUGH WILL CONTINUE TO LIFT OUT AND WEAKEN BRINGING
AN END TO THE RAIN CHANCES MONDAY. A STRONG UPPER LEVEL RIDGE IS
THEN EXPECTED TO BUILD OVER THE SOUTHEAST CONUS AND BRING A LONG
STRETCH OF UNSEASONABLY WARM AND DRY WEATHER AS WE GO THROUGH THE
FIRST WEEK OF NOVEMBER. GIVEN THE ANOMALOUS H850 TEMPERATURES
EXPECTED TO APPROACH 18 DEG C...HAVE FOLLOWED THE WARMER MEX MOS
GUIDANCE TEMPERATURES SHOWING HIGHS IN THE LOWER 80S...BUT EVEN
THESE NUMBERS COULD ULTIMATELY BE A LITTLE TOO COOL. RECORD HIGH
TEMPERATURES ARE GENERALLY IN THE MID 80S AS WE GET OUT TO WED/THU
AND SOME COULD BE IN JEOPARDY IF THIS PATTERN VERIFIES. OTHERWISE...
THE NEXT CHANCE OF RAIN IS EXPECTED TO MOVE IN FOR THE START OF NEXT
WEEKEND. THAT EVENT SHOULD FEATURE A SLOW-MOVING FRONTAL BOUNDARY AS
THE RIDGE MAKES A VERY GRADUAL RETREAT. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  67  71  60 /  98  87  83  44
MERIDIAN      71  66  71  60 /  89  99  89  72
VICKSBURG     71  65  71  58 / 100  78  71  34
HATTIESBURG   76  70  72  61 /  83 100  90  68
NATCHEZ       74  67  72  60 / 100  83  81  32
GREENVILLE    67  62  69  59 /  97  62  58  49
GREENWOOD     67  62  69  60 /  97  81  70  63

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH THIS
     EVENING FOR MSZ051-052-057-058-066-073-074.

     FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ040>042-047.

     FLASH FLOOD WATCH FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR MSZ043-048>050-053>056-059>065-072.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
     016-023>026.

AR...NONE.
&&

BB/17/DC/EC
Hazardous weather outlook, Oct 31, 3:25 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT SAT OCT 31 2015

ARZ074-075-MSZ018-019-025>030-032>037-044-012030-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-LEAKE-
325 PM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ031-039-045-046-055-063-012030-
LOWNDES-NOXUBEE-NESHOBA-KEMPER-SIMPSON-LAWRENCE-
325 PM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...
AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN SUNDAY

HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ARE POSSIBLE THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING AS SHOWERS AND
STORMS PUSH ACROSS THE AREA. THERE WILL BE THE POTENTIAL FOR 1 TO 2
INCHES OF RAIN TO FALL IN A SHORT PERIOD OF TIME.

HEAVY RAINFALL IS POSSIBLE AGAIN SUNDAY...MAINLY FOR LOCATIONS ALONG
AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR. THE ADDITIONAL HEAVY
RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ007>009-015-016-023>026-MSZ038-040>043-047>050-053-054-059>062-
012030-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WINSTON-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
325 PM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

FLOODING
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ARE POSSIBLE THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING AS SHOWERS AND
A FEW STORMS AFFECT THE AREA. THERE WILL BE THE POTENTIAL FOR UP TO
ANOTHER INCH OF RAIN TO FALL ON ALREADY SATURATED GROUND.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

MSZ051-052-056>058-064>066-072>074-012030-
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
325 PM CDT SAT OCT 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON AND AGAIN SUNDAY

HEAVY RAINFALL AND LOCALIZED FLASH FLOODING REMAIN POSSIBLE THROUGH
EARLY THIS EVENING AS NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP IN AN UNUSUALLY MOIST ATMOSPHERE...RESULTING IN THE POTENTIAL
FOR 1 TO 3 INCHES OF RAIN TO FALL IN A SHORT PERIOD OF TIME.

AT LEAST A FEW SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH AND
POTENTIAL TO PRODUCE TORNADOES ARE EXPECTED THROUGH THE REMAINDER OF
THE AFTERNOON ACROSS SOUTHEASTERN PORTIONS OF MISSISSIPPI.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON.

50

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Oct 31, 1:06 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 PM CDT SAT OCT 31 2015

MSZ036-042-043-048-049-311830-
HOLMES MS-MADISON MS-YAZOO MS-HINDS MS-RANKIN MS-
106 PM CDT SAT OCT 31 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN RANKIN...EASTERN
YAZOO...CENTRAL MADISON...EASTERN HINDS AND SOUTHEASTERN HOLMES
COUNTIES UNTIL 130 PM CDT...

AT 105 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COXBURG TO NEAR
RAYMOND...AND MOVING NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  EBENEZER AND COXBURG AROUND 110 PM CDT.
  RICHLAND AROUND 120 PM CDT.
  PEARL...FLOWOOD...GOODMAN AND MONTEREY AROUND 125 PM CDT.

LAT...LON 3300 8988 3293 8990 3293 8991 3291 8992
      3291 8994 3290 8994 3289 8996 3288 8996
      3288 8989 3210 9010 3220 9042 3303 9025
TIME...MOT...LOC 1805Z 247DEG 43KT 3297 9019 3220 9037

17
Special weather statement, Oct 31, 1:42 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
142 PM CDT SAT OCT 31 2015

MSZ036-037-043-044-049-050-054-055-311915-
ATTALA MS-SIMPSON MS-LEAKE MS-HOLMES MS-MADISON MS-RANKIN MS-
SCOTT MS-COPIAH MS-
142 PM CDT SAT OCT 31 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN COPIAH...WESTERN
LEAKE...RANKIN...NORTHWESTERN SCOTT...NORTHWESTERN SIMPSON...
SOUTHWESTERN ATTALA...EASTERN MADISON AND SOUTHEASTERN HOLMES
COUNTIES UNTIL 215 PM CDT...

AT 141 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DURANT TO NEAR FANNIN TO
NEAR GLANCY...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  DURANT AND FANNIN AROUND 145 PM CDT.
  GOSHEN SPRINGS AROUND 150 PM CDT.
  POSSUMNECK AND PISGAH AROUND 155 PM CDT.
  MCADAMS AROUND 200 PM CDT.
  PELAHATCHIE AROUND 205 PM CDT.
  KOSCIUSKO AND LEESBURG AROUND 210 PM CDT.
  BRANCH AROUND 215 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GEORGETOWN AND
SALLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3176 9053 3205 9032 3205 9023 3215 9024
      3220 9018 3222 9019 3240 9006 3316 8991
      3314 8956 3239 8971 3177 9024
TIME...MOT...LOC 1841Z 271DEG 28KT 3309 8987 3240 9000 3180 9047

17
Special weather statement, Oct 31, 2:16 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT SAT OCT 31 2015

MSZ032-037-044-049-050-055-056-311945-
ATTALA MS-SIMPSON MS-LEAKE MS-SMITH MS-CHOCTAW MS-RANKIN MS-SCOTT MS-
216 PM CDT SAT OCT 31 2015

...A STRONG THUNDERSTORM WILL AFFECT LEAKE...SOUTHEASTERN RANKIN...
WESTERN SCOTT...NORTHWESTERN SIMPSON...EASTERN ATTALA...NORTHWESTERN
SMITH AND SOUTH CENTRAL CHOCTAW COUNTIES UNTIL 245 PM CDT...

AT 216 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KOSCIUSKO TO BRANCH TO
HARRISVILLE...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  KOSCIUSKO...BRANCH AND FORKVILLE AROUND 220 PM CDT.
  MORTON AROUND 225 PM CDT.
  HILLSBORO AROUND 240 PM CDT.
  MENDENHALL AND HARPERVILLE AROUND 245 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE REDWATER...STANDING
PINE...PUCKETT...WALNUT GROVE...LENA...ETHEL...POLKVILLE...BRAXTON
AND D'LO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3311 8927 3311 8932 3296 8932 3240 8949
      3194 8984 3196 9012 3243 8976 3320 8952
      3318 8925
TIME...MOT...LOC 1916Z 275DEG 22KT 3312 8955 3242 8971 3199 9006

17
Special weather statement, Oct 31, 2:38 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT SAT OCT 31 2015

MSZ032-038-044-045-050-051-055-056-312015-
SIMPSON MS-LEAKE MS-NEWTON MS-WINSTON MS-SMITH MS-CHOCTAW MS-
NESHOBA MS-SCOTT MS-
238 PM CDT SAT OCT 31 2015

...A STRONG THUNDERSTORMS WILL AFFECT WESTERN NESHOBA...NORTHWESTERN
NEWTON...EASTERN LEAKE...SCOTT...EASTERN SIMPSON...NORTHWESTERN
SMITH...SOUTHEASTERN CHOCTAW AND WESTERN WINSTON COUNTIES UNTIL 315
PM CDT...

AT 237 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF LOUISVILLE
TO HILLSBORO TO NEAR PINOLA...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  FOREST AND HARPERVILLE AROUND 245 PM CDT.
  STEELE AROUND 250 PM CDT.
  LOUISVILLE AND SANATORIUM AROUND 300 PM CDT.
  MAGEE AND CONEHATTA AROUND 310 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE STANDING PINE...
POLKVILLE...WALNUT GROVE...LAKE AND SEBASTOPOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3241 8928 3181 8970 3179 8997 3205 8981
      3205 8973 3218 8973 3246 8956 3293 8937
      3293 8932 3305 8932 3322 8925 3321 8899
TIME...MOT...LOC 1937Z 281DEG 23KT 3315 8924 3247 8952 3185 8995

17
Special weather statement, Oct 31, 3:05 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT SAT OCT 31 2015

MSZ038-039-045-046-050-051-055>057-312030-
JASPER MS-SIMPSON MS-NOXUBEE MS-NEWTON MS-WINSTON MS-SMITH MS-
NESHOBA MS-SCOTT MS-KEMPER MS-
305 PM CDT SAT OCT 31 2015

...A STRONG THUNDERSTORMS WILL AFFECT
NESHOBA...NEWTON...SOUTHEASTERN SCOTT...SOUTHEASTERN
SIMPSON...NORTHWESTERN KEMPER...SOUTHWESTERN NOXUBEE...NORTHWESTERN
JASPER...SMITH AND EASTERN WINSTON COUNTIES UNTIL 330 PM CDT...

AT 304 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BETHEDEN TO CONEHATTA
TO NEAR MAGEE...AND MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MILLCREEK AROUND 310 PM CDT.
  LAWRENCE AND STRATTON AROUND 320 PM CDT.
  DECATUR AROUND 325 PM CDT.
  NEWTON...TAYLORSVILLE AND MASHULAVILLE AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TUCKER...MIZE...
NOXAPATER...LOUIN...SYLVARENA...LAKE AND MONTROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3237 8904 3181 8944 3179 8982 3242 8940
      3329 8897 3315 8864
TIME...MOT...LOC 2004Z 293DEG 27KT 3326 8891 3245 8930 3190 8969

17
Special weather statement, Oct 31, 3:29 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT SAT OCT 31 2015

MSZ065-066-312115-
COVINGTON MS-JONES MS-
329 PM CDT SAT OCT 31 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON AND JONES
COUNTIES THROUGH 415 PM CDT...

AT 328 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF SANFORD...OR 10 MILES EAST OF COLLINS...MOVING
NORTHEAST AT 50 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAUREL...ELLISVILLE...SANDERSVILLE...SANFORD...MOSELLE...TUCKERS
CROSSING...MILL CREEK...SOSO AND SEMINARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3162 8954 3181 8926 3182 8904 3171 8894
      3164 8894 3144 8942
TIME...MOT...LOC 2028Z 233DEG 44KT 3159 8939

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 3:54 AM CDTFlash Flood WatchJANAdams, Claiborne, Clarke, Copiah, Covington, Forrest and 21 more20 hr
Oct 31, 12:13 PM CDTSpecial Weather StatementJANClaiborne, Jefferson47 min
Oct 31, 12:15 PM CDTSpecial Weather StatementJANWarren30 min
Oct 31, 12:41 PM CDTSpecial Weather StatementJANHinds, Yazoo34 min
Oct 31, 12:44 PM CDTSpecial Weather StatementJANClaiborne31 min
Oct 31, 12:56 PM CDTTornado WarningJANFranklin49 min
Oct 31, 1:04 PM CDTSpecial Weather StatementJANCopiah26 min
Oct 31, 1:06 PM CDTSpecial Weather StatementJANMadison24 min
Oct 31, 1:38 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln52 min
Oct 31, 1:42 PM CDTSpecial Weather StatementJANAttala, Copiah, Rankin33 min
Oct 31, 2:12 PM CDTTornado WarningJANLawrence, Lincoln25 min
Oct 31, 2:16 PM CDTSpecial Weather StatementJANLeake, Scott29 min
Oct 31, 2:35 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln40 min
Oct 31, 2:38 PM CDTSpecial Weather StatementJANScott37 min
Oct 31, 3:05 PM CDTSpecial Weather StatementJANNeshoba, Newton, Smith, Winston25 min
Oct 31, 3:10 PM CDTSevere Thunderstorm WarningJANMarion51 min
Oct 31, 3:12 PM CDTTornado WarningJANMarion40 min
Oct 31, 3:29 PM CDTSpecial Weather StatementJANJones46 min
Oct 31, 3:42 PM CDTSpecial Weather StatementJANLauderdale48 min
Oct 31, 3:49 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar53 min
Oct 31, 4:06 PM CDTSpecial Weather StatementJANKemper24 min
Oct 31, 4:07 PM CDTSevere Thunderstorm WarningJANForrest, Jones, Lamar38 min
Oct 31, 4:14 PM CDTSevere Thunderstorm WarningJANJasper, Jones31 min
Oct 31, 4:16 PM CDTTornado WarningJANJones29 min
Oct 31, 4:19 PM CDTTornado WarningJANForrest, Lamar29 min
Oct 31, 4:46 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones44 min
Oct 31, 4:47 PM CDTFlash Flood WarningJANJones118 min
Oct 31, 4:50 PM CDTSpecial Weather StatementJANForrest25 min
Oct 31, 5:14 PM CDTFlash Flood WarningJANClarke2 hr
Oct 31, 5:21 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.